MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE
Catalog Number 305274
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the syringe integra 3ml w/ndl 21x1-1/2 rb tw has been found experiencing needle retraction failure during use.The following has been provided by the initial reporter: faulty retractable needle ¿ only released 200 mg of medication instead of 300 mg it should have.Retractable needle did not retract leaving medication in the syringe.
 
Event or Problem Description
It has been reported that the syringe integra 3ml w/ndl 21x1-1/2 rb tw has been found experiencing needle retraction failure during use.The following has been provided by the initial reporter: 1) faulty retractable needle, only released 200 mg of medication instead of 300 mg it should have 2) retractable needle did not retract leaving medication in the syringe.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sealed biohazard bag containing a used integra syringe was received.The sample was visually evaluated.The syringe was observed to have medication in its fluid path.The plunger rod¿s thumb rest was near the barrel shroud, and the stopper was observed to be at 0.2 ml marking with approximately 0.1ml of medication remaining.The cutter was exposed through the stopper and confirmed to have cut a hole through the needle hub.The needle hub was carefully unscrewed, and the needle was confirmed to have been retracted into the syringe.The medication was observed to be quite viscous.Based on the sample evaluation, no defects were observed with the returned device.It is possible the needle retraction mechanism was activated prematurely if too much pressure was applied during use near the end of administration of medication.Combined with the viscous nature of the medication, this could trigger the retraction activation.Unused samples would be required for testing to further investigate whether there are any manufacturing defects present with the retraction mechanism.No manufacturing defects were confirmed in the sample received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see section h.10.

Brand Name
SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8972082
Report Number1213809-2019-00904
Device Sequence Number3079747
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number305274
Device Lot Number7177705
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;